Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/17894
Title: A characterization of distributions which satisfy Price’s law and consequences for the law of Zipf and Mandelbrot
Authors: EGGHE, Leo 
ROUSSEAU, Ronald 
Issue Date: 1986
Publisher: BOWKER-SAUR LTD
Source: JOURNAL OF INFORMATION SCIENCE, 12 (4), p. 193-197
Abstract: The distributions satisfying Price’s Law are characterized. From this it is seen that the Laws of Zipf and of Mandelbrot can satisfy Price’s Law only approximately. The form that Price’s Law takes for these two distributions is then explicitly calculated. In the case of the Law of Mandelbrot, the same Law of Price is discovered as in "L. Egghe. An exact calculation of Price’s Law for the Law of Lotka" (to appear in Scientometrics). This was expected, since the Laws of Lotka and of Mandelbrot are equivalent. The method used in this paper however is simpler.
Notes: UNIV INSTELLING ANTWERP,B-2610 WILRIJK,BELGIUM. KATHOLIEKE IND HGSK W VLAANDEREN,ZEEDIJK 101,B-8400 OOSTENDE,BELGIUM.
Document URI: http://hdl.handle.net/1942/17894
ISSN: 0165-5515
e-ISSN: 1741-6485
DOI: 10.1177/016555158601200406
ISI #: A1986E790600006
Category: A1
Type: Journal Contribution
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
Journal of Information Science-1986-Egghe-193-7.pdf311.92 kBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

10
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

13
checked on May 21, 2022

Page view(s)

16
checked on May 20, 2022

Download(s)

16
checked on May 20, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.